Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 76, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 1, 2007, 3:14 PM CDT for Allen County, Neosho County, Wilson County, Kansas. It took effect at Jul 1, 2007, 3:20 PM CDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 3:14 PM CDT (20:14 UTC)
- In effect from
- Jul 1, 2007, 3:20 PM CDT
- Expired
- Jul 2, 2007, 3:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Allen County, KS, Neosho County, KS, Wilson County, KS
The radar
The Topeka radar (KTWX), 163 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:35 PM CDT | HEAVY RAIN 4.5 | Stark, KS | 4.5 INCHES OF RAIN MEASURED SINCE LAST NIGHT IN THE CITY OF STARK. |
| Jul 1, 7:15 PM CDT | FLASH FLOOD | Erie, KS | WATER FLOODING INTO TOWN DUE TO LEVEE BREAKS IN AT LEAST THREE LOCATIONS. U.S. HIGHWAY 59 CLOSED IN AND OUT OF ERIE. |
| Jul 1, 7:16 PM CDT | FLASH FLOOD | Chanute, KS | U.S. HIGHWAY 169 CLOSED NORTH OF CHANUTE. K-39 HIGHWAY CLOSED IN AND AND OUT OF CHANUTE. DUE TO FLOODING FROM NEOSHO RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 012020
FFWICT
KSC001-133-205-020815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS.
NEOSHO COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 315 AM CDT MONDAY.
* AT 312 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO
REPORT SIGNIFICANT FLOODING OCCURRING ACROSS THE WARNING AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BASSETT...BENEDICT...BUFFALO...BUXTON...CHANUTE...
COYVILLE...EARLTON...ELSMORE...ERIE...FREDONIA...GALESBURG...GAS...
HUMBOLDT...IOLA...LA HARPE...MORAN...NEODESHA...NEW ALBANY...
PETROLIA...SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH MOUND...
CHANUTE AIRPORT.
THROUGHOUT THE AFTERNOON LAW ENFORCEMENT OFFICIALS CONTINUE TO
REPORT SIGNIFICANT LIFE THREATENING FLOODING OCCURRING ACROSS ALL
THREE COUNTIES. THE CITIES OF IOLA...ERIE AND FREDONIA CONTINUE TO
REPORT WIDESPREAD FLOODING WITH EVACUATIONS TAKING PLACE OR HAVE
BEEN COMPLETED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT WITH NEOSHO AND WILSON COUNTIES HAVING THE BEST CHANCE TO
PICK UP ADDITIONAL SIGNIFICANT RAINFALL TOTALS.
THIS IS AN EXTREMELY DANGEROUS LIFE THREATENING FLOODING SITUATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3741 9509 3738 9511 3736 9592 3746 9595
3773 9594 3772 9552 3776 9548 3803 9548
3801 9508 3801 9508
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:48 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 12:48 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1248 PM CDT SUN JUL 1 2007 .AVIATION... FOR 18Z TAFS...WITH BROAD LOW LEVEL MOIST FLOW...CONFIDENCE IS HIGH THAT IFR CONDITIONS WILL BE REACHED TONIGHT ACROSS THE ENTIRE AREA WITH RSL...HUT AND POSSIBLY ICT REACHING LIFR CONDITIONS. BETWEEN NOW THROUGH 03Z MOST SITES WILL BE FLUCTUATING IN AND OUT OF IFR CIGS WITH RSL AND SLN THE MOST LIKELY TO EXPERIENCE ABOVE IFR CONDITIONS. VIS SATELLITE IS SHOWING SOME BREAKS ACROSS EXTREME SE KS. THIS SHOULD RESULT IN THE REDEVELOPMENT OF SHOWERS AND STORMS IN SE KS POSSIBLY AFFECTING CNU. && .PREV DISCUSSION... /ISSUED 322 AM CDT SUN JUL 1 2007/ DISCUSSION... OBVIOUSLY THE MAIN QUESTION WITH THIS FORECAST PACKAGE WILL BE WHEN THE ATMOSPHERIC FAUCET WILL SHUT OFF IN SOUTHEAST KANSAS. TODAY: LATEST WATER VAPOR LOOP WAS SHOWING THE MID LEVEL SHEAR AXIS STARTING TO SHIFT SLOWLY EAST EARLIER LATE YESTERDAY EVENING. HOWEVER...WE WERE NOTICING DURING THE LAST HOUR OR SO THAT THIS EASTWARD PROGRESSION HAD COME TO A STAND STILL. LATEST PROFILERS WERE ALSO SHOWING THE 800-700MB FLOW START TO INCREASE SLIGHTLY OUT OF THE EAST WHICH IS CAUSING THE SHOWERS FROM THE MESOSCALE CONVECTIVE SYSTEM IN MISSOURI TO MOVE BACK INTO EASTERN KANSAS. THE RUC/NAM/GFS ARE ALSO DEPICTING GOOD MOISTURE TRANSPORT BETWEEN 305 AND 310K THROUGH THE COURSE OF THE DAY. THE SHEAR AXIS IS STILL PROGGED TO SHIFT SLOWLY SOUTH DURING THE NEXT 24 TO 48 HOURS. AS THIS TAKES PLACE...SOUTHEAST KANSAS WILL UNFORTUNATELY SEE MORE HEAVY RAINFALL. SOME PLACES COULD SEE ANOTHER 2 TO 3 INCHES BEFORE ALL IS SAID AND DONE. AREAS CLOSER TO THE TURNPIKE...SHOULD SEE LIGHTER AMOUNTS SINCE THE WATER VAPOR LOOP IS SHOWING SOME DRIER AIR IN THAT REGION. RIGHT NOW...WE DO NOT FEEL CONFIDENT ENOUGH TO TRIM THE FLASH FLOOD WATCH BACK ANY MORE SINCE THERE IS GOOD MOISTURE TRANSPORT IN PLACE WHICH WILL STILL YIELD TO GOOD PRECIPITATION EFFICIENCY. WE LEFT TEMPERATURES WHERE THEY ARE AT SINCE WE HAVE BEEN GETTING SOME HOLES IN THE CLOUDS. IF YOU WANT SOME SUN...CENTRAL KANSAS LOOKS LIKE THE PLACE TO BE. TONIGHT: WE WENT AHEAD AND RAISED POPS TONIGHT...MAINLY ACROSS SOUTHERN KANSAS SINCE THE SHEAR AXIS IS EXPECTED TO SLOWLY MOVE SOUTH. WE SOMEWHAT BLENDED THE GFS/UKMET/NAM SOLUTIONS...IN PUTTING THE SHEAR AXIS IN OKLAHOMA BY MONDAY MORNING. WE STILL MAY HAVE TO EXTEND THE FLASH FLOOD WATCH...BUT WE WOULD RATHER LET THE DAY SHIFT MONITOR THE TRENDS. WE WILL ALSO HAVE TO WATCH FOR MORE IFR CONDITIONS TONIGHT DUE TO GOOD UPSLOPE FLOW EFFECTS. MONDAY-TUESDAY: WE WENT AHEAD KEPT POPS GOING IN SOUTHEAST KANSAS BASED ON THE AFOREMENTIONED SHEAR AXIS. WE SHOULD SEE A LITTLE BIT MORE SUN ON MONDAY AND TUESDAY WHICH SHOULD HELP DRY THINGS OUT A LITTLE. HOWEVER...WITH PLENTY OF LOW LEVEL MOISTURE STILL IN PLACE...THE CUMULUS FIELDS WILL BE QUITE EXTENSIVE...ESPECIALLY IN SOUTHEAST KANSAS. WEDNESDAY-WEDNESDAY NIGHT: WE DID RAISE POPS DURING THIS TIME FRAME...SINCE THE ECMWF/GFS ARE CONTINUING TO SHOW A FRONTAL BOUNDARY MOVING INTO CENTRAL KANSAS. THIS BOUNDARY COULD SERVE AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL KANSAS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE STORMS COULD EVOLVE INTO A CLUSTER AND SHIFT EAST THROUGH CENTRAL AND PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATE WEDNESDAY NIGHT. WE WILL HAVE TO WATCH AS TIME GETS CLOSER. AVIATION...06Z TAF ISSUANCE LIFR/IFR CONDITIONS WILL BE RULE OVERNIGHT AND EARLY THIS MORNING. THE CEILINGS SHOULD BECOME MVFR BY MIDDAY ACROSS MOST OF THE FORECAST AREA. MORE SHOWERS AND THUNDERSTORMS WILL CONTINUE IN SOUTHEAST KANSAS BEFORE THE SHEAR AXIS SLOWLY SHIFTS INTO OKLAHOMA ON MONDAY. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 66 84 69 / 60 30 20 10 HUTCHINSON 77 66 84 69 / 20 20 10 10 NEWTON 77 66 84 68 / 50 20 10 10 ELDORADO 76 66 83 68 / 60 40 20 10 WINFIELD-KWLD 77 67 83 70 / 60 60 20 10 RUSSELL 80 65 86 67 / 10 10 10 0 GREAT BEND 79 66 85 68 / 10 10 10 10 SALINA 79 65 85 71 / 10 10 10 10 MCPHERSON 78 66 84 70 / 20 20 10 10 COFFEYVILLE 81 67 83 68 / 80 60 30 20 CHANUTE 76 66 83 67 / 80 30 20 10 IOLA 76 66 83 67 / 80 30 20 10 PARSONS-KPPF 80 67 82 68 / 80 50 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053- 068>072-083-092>096-098>100. &&
Hazardous weather outlook, Jul 1, 5:48 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 548 AM CDT SUN JUL 1 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 548 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MORE HEAVY RAINFALL MAY DEVELOP ACROSS AREAS ALONG AND EAST OF THE KANSAS TURNPIKE THIS AFTERNOON. THIS COULD FURTHER AGGRAVATE SMALL STREAMS AND CREEKS. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. VERY SERIOUS OR RECORD FLOODING IS OCCURRING OVER PARTS OF SOUTH CENTRAL AND MOST OF SOUTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ACROSS SOUTHERN KANSAS ON MONDAY AND MONDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...BUT A FEW STRONG STORMS MAY PRODUCE MORE HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH AND PEA SIZE HAIL. FLOODING WILL BE ONGOING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH MID WEEK. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. A COLD FRONT WILL MOVE INTO CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS BEGINNING WEDNESDAY AFTERNOON AND PERSISTING THROUGH THURSDAY NIGHT. THIS FRONT WILL TRIGGER SOME SEVERE STORMS BEGINNING LATE WEDNESDAY AFTERNOON ACROSS CENTRAL KANSAS AND BE CAPABLE OF PRODUCING LARGE HAIL ...DAMAGING WINDS AND MORE HEAVY RAINFALL. THE STORMS MAY MOVE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS WEDNESDAY NIGHT WITH MORE REDEVELOPMENT POSSIBLE ON THURSDAY AND THURSDAY NIGHT. STAY TUNED TO LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jul 1, 1:28 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
128 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN IOLA 37.93N 95.40W
07/01/2007 M11.70 INCH ALLEN KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:30 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN ERIE 37.57N 95.24W
07/01/2007 M8.63 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN INDEPENDENCE 37.23N 95.71W
07/01/2007 M12.47 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
07/01/2007 M8.40 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN FREDONIA 37.53N 95.82W
07/01/2007 M18.29 INCH WILSON KS OFFICIAL NWS OBS
RAINFALL TOTAL FOR THE FLOOD EVENT OF JUNE 28 29 AND 30.
1235 PM HEAVY RAIN CHANUTE 37.67N 95.46W
07/01/2007 M9.18 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN IOLA 37.93N 95.40W
07/01/2007 M11.70 INCH ALLEN KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN ERIE 37.57N 95.24W
07/01/2007 M8.63 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN INDEPENDENCE 37.23N 95.71W
07/01/2007 M12.47 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
07/01/2007 M8.40 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 2:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
07/01/2007 MONTGOMERY KS LAW ENFORCEMENT
SERIOUS FLOODING TAKING PLACE IN THE TOWN OF
COFFEYVILLE...ESPECIALLY THE EAST SIDE. THERE ARE STILL
EVACUATIONS TAKING PLACE IN COFFYVILLE. 166 WEST OF TYRO
IS CLOSED DUE TO HIGH WATER.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:02 PM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery | 12 hr |
| Jun 30, 10:06 PM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 12 hr |
| Jul 1, 9:38 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 8 hr |
| Jul 1, 9:49 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Jul 1, 3:29 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.